Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lack of solid bowel movements.
Aug 2, 2003

Docs, I have a rather emabarassing situation that I am sure is more common than most would like to admit. My problem is that, without at least a daily (usually two) dose(s) of Imodium AD; I cannont make it through the day without obvious discomfort and mad dashes to the restroom. I have consulted my PCM (Primary Care Manager) and she said that since the bowel movements are fewer than 9 or 10 times a day, it is not medically considered an issue. I have been given a prescription for Imodium, but would like to know if there is another way to prevent or stop this. I cannot be a guest or entertain them for too long without disappearing for a few minutes, every once and a while. My friends are empathetic. I have tried variations in diet, exercise and the such. My last counts were very good; my viral load is at about 17,000 and my CD4's are at 425. I am not on meds. Is there a way to stop or at least lessen this? Please help.

-jds

Response from Dr. Henry

I assume you have had a complete history and physical examination including stool analysis, gallbladder function,evaluation for infections, lactose intolerance, pancreatic insufficiency-etc. I would often refer to a GI specialist. Often they would first want the person to increase their fiber and water intake for several weeks/months if the standard work-up is negative. KH



Previous
What can cause an increase in male prolactin levels with my antiretrovirals?
Next
Help in Skin fungal dermatitis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement